iCliniq logo

Ask a Doctor Online Now

HomeAnswersEndocrinologyestradiolI have increased estradiol and DHT as found in an expanded male hormone panel. Why?

Can DHT be increased after consuming Finasteride and Minoxidil?

Share

The following is an actual conversation between an iCliniq user and a doctor that has been reviewed and published as a Premium Q&A.

Answered by

Dr. Shaikh Sadaf

Medically reviewed by

iCliniq medical review team

Published At August 22, 2022
Reviewed AtJune 16, 2023

Patient's Query

Hello doctor,

I have had an expanded male hormone panel done, and I would like to discuss the results with an endocrinologist. My estradiol and DHT are reportedly high, and everything else is normal. Currently, I am on 3 % topical Finasteride and 6 % Minoxidil.

Answered by Dr. Shaikh Sadaf

Hello,

Welcome to icliniq.com.

Yes, you have a high DHT (dihydrotestosterone) and estradiol level, but you are also on an anti-androgenic medication such as Finasteride and Minoxidil, which explains this rise. These medications used for hair loss and prostate can cause this rise, but it is only temporary and will revert back to normal after a couple of months of discontinuing these medications.

Patient's Query

Hello doctor,

Why would my DHT be high while taking topical Finasteride? Is it an unhealthy level of estradiol? What should be done to decrease estradiol?

Answered by Dr. Shaikh Sadaf

Hello,

Welcome back to icliniq.com.

Finasteride is anti-androgenic, and it breaks down testosterone. If testosterone breaks down, the breakdown products, such as DHT (dihydrotestosterone), eventually increase. Also, if anti-androgenic is used, the opposite hormone, such as estradiol, will rise naturally. Now since this is a temporary and mild rise, the testosterone has remained within the normal range, and the DHT and estradiol will revert back to normal once you discontinue the medication you are on right now. Nothing can be done to decrease the estradiol as long as you are still taking the medication.

Same symptoms don't mean you have the same problem. Consult a doctor now!

Dr. Shaikh Sadaf
Dr. Shaikh Sadaf

Endocrinology

Community Banner Mobile
By subscribing, I agree to iCliniq's Terms & Privacy Policy.

Read answers about:

dihydrotestosteroneestradiol

Ask your health query to a doctor online

Endocrinology

*guaranteed answer within 4 hours

Disclaimer: No content published on this website is intended to be a substitute for professional medical diagnosis, advice or treatment by a trained physician. Seek advice from your physician or other qualified healthcare providers with questions you may have regarding your symptoms and medical condition for a complete medical diagnosis. Do not delay or disregard seeking professional medical advice because of something you have read on this website. Read our Editorial Process to know how we create content for health articles and queries.

This website uses cookies to ensure you get the best experience on our website. iCliniq privacy policy